Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Extracted teeth from dentist. Prescribed tablets. Noticed swelling around eyes after taking tablets. Allergic to tablets?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have a tooth number 28, after I go to the dentist, they get it out, but after that, I take some tablets (the dentist gave me), I'm swelled around the eyes after an hour. Sometimes ago, I had the same same. I thought that I'm allergic with the tablets which haves elements painkiller. Sorry for my English!!
Posted Thu, 1 Aug 2013 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 13 minutes later

There are two things to look out here.

1) Allergic reaction to the drug that you had taken, probably Ibuprofen. You should stop using it now. They are commonly found in asthmatics.
2) The other is infection spreading from the tooth to the orbit (bone that surrounds eye).

You should go back to the dentist soon and check it and change the pain medication to Tramadol group.

Thank you for giving a chance to assist you.
Above answer was peer-reviewed by
Follow-up: Extracted teeth from dentist. Prescribed tablets. Noticed swelling around eyes after taking tablets. Allergic to tablets? 36 minutes later
Dear Dortor,

Currently, I couldn't feel pain in palet and I feel normal except the eyes look like drying and swelling.
Years ago, I had the same situations with tablets Cataflam when within days menstrual, the eyes were swelled. And sometimes ago, when I use tables in bleaching to descend lest (the doctor gave me). I thought I have some problems with tablets painkillers.
But I don't know how to prevent it will occur because I already talked the doctors about my situation but when I drunk I faces the problem again.

I want to ask the Doctor how I can talk the doctors in Viet Nam when I have treatments in future. And I protect myselft by using tablets Telfast 180mg (rarely). Thanks for your helping me.
Answered by Dr. Chakravarthy Mazumdar 16 hours later
You seems to have drug specific reaction to NSAID group of pain killers. You can mention the same to the doctor whom ever you visit new. Else you can create a 'personal health record' which mentions the allergies to the NSAIDs and the reaction that had happened.

I could figure that you have pain during menstruation and you take Cataflam for the pain. You should ask the treating doctor for any alternative to NSAIDs. There are alternatives like Acetaminophen (high dose), Tramadol and other low dose opioids that can help you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor